Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jun 13, 2016, 4:16 PM EDT for DeSoto County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 13, 2016, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tampa Bay, FL
County DeSoto County, FL
The radar
The Tampa radar (KTBW), 79 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS82 KTBW 132016 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 416 PM EDT MON JUN 13 2016 FLZ061-132045- DESOTO- 416 PM EDT MON JUN 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DESOTO COUNTY... AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEAST ARCADIA...OR NEAR ARCADIA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARCADIA...SOUTHEAST ARCADIA...FORT OGDEN AND NOCATEE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2726 8192 2720 8173 2704 8177 2706 8205 TIME...MOT...LOC 2015Z 020DEG 7KT 2717 8186 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 10:40 AM EDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 10:40 AM EDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 1040 AM EDT MON JUN 13 2016 .UPDATE... A few showers and storms have been moving onshore early this morning in the northwest flow across the area. With more heating we will see more scattered convection develop in the moist airmass, precipitable water around 1.9 inches, across the region and move inland. However, the steering flow is toward the south southeast so like yesterday the majority of the showers and storms will move inland, but outflow boundaries could pop a few more back toward the coast. Overall the current grids/zone forecast look ok with no morning update planned. && .AVIATION... Scattered showers and thunderstorms will develop near the coast this morning and early afternoon possibly impacting TPA/PIE/SRQ then move/develop inland during the afternoon hours possibly impacting LAL/PGD/FMY/RSW. There are indications that an area of convection could move back in from the northeast this evening affecting TPA/PIE/LAL. MVFR/local IFR conditions will be possible in any convection. && .MARINE... The northwest to west flow will continue into tonight then shift to a more west to southwest direction through midweek. Wind speeds will remain 15 knots or less and seas 3 feet or less, except in the vicinity of thunderstorms where they could be higher. && .Preliminary Point Temps/PoPs... TPA 91 78 91 78 / 30 20 30 20 FMY 92 76 92 76 / 40 30 40 20 GIF 94 76 95 75 / 40 30 50 20 SRQ 89 77 90 77 / 30 10 30 20 BKV 92 75 93 74 / 30 20 40 20 SPG 90 80 91 79 / 30 10 30 20 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...69/Close UPPER AIR...72/Noah DECISION SUPPORT...11/McKaughan
Hazardous weather outlook, Jun 13, 4:02 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EDT MON JUN 13 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-140815- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 402 AM EDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ISOLATED THIS MORNING THEN BECOMING SCATTERED IN THE AFTERNOON WITH THE GREATEST COVERAGE INLAND. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. ...RIVER FLOOD IMPACT... SEVERAL LOCAL RIVERS TO THE SOUTH OF I-4 ARE IN OR NEAR MINOR FLOOD STAGE THIS MORNING. ANY ADDITIONAL HEAVY RAIN THIS AFTERNOON COULD AGGRAVATE RIVER FLOODING ACROSS WEST CENTRAL FLORIDA FOR THE NEXT FEW DAYS...HOWEVER AT THIS TIME NO RIVERS ARE EXPECTED TO RISE ABOVE MINOR FLOOD STAGE. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ALONG WITH ISOLATED TO OCCASIONALLY NUMEROUS SHOWERS ARE EXPECTED EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. ...RIVER FLOOD IMPACT... SEVERAL LOCAL RIVERS ARE EXPECTED TO CONTINUE IN OR NEAR MINOR FLOOD STAGE THROUGH AT LEAST MIDWEEK. RESIDENTS LIVING ALONG RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE OBSERVED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
In the hours before
Special weather statement, Jun 13, 4:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 412 PM EDT MON JUN 13 2016 FLZ151-251-132045- INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH- 412 PM EDT MON JUN 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSBOROUGH COUNTY... AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EAST LAKE-ORIENT PARK...OR NEAR TEMPLE TERRACE...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAMPA...TEMPLE TERRACE...BRANDON...EAST LAKE-ORIENT PARK...UNIVERSITY... PALM RIVER-CLAIR MEL...RIVERVIEW...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...LETTUCE LAKE PARK...SEFFNER...SOUTH TAMPA...RAYMOND JAMES STADIUM...ORIENT PARK...SOHO...BUSCH GARDENS...TAMPA EXECUTIVE AIRPORT... PALM RIVER...YBOR CITY AND PROGRESS VILLAGE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2809 8243 2803 8224 2785 8234 2789 8256 TIME...MOT...LOC 2011Z 020DEG 7KT 2800 8236
Special weather statement, Jun 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 416 PM EDT MON JUN 13 2016 FLZ061-132045- DESOTO- 416 PM EDT MON JUN 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DESOTO COUNTY... AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEAST ARCADIA...OR NEAR ARCADIA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARCADIA...SOUTHEAST ARCADIA...FORT OGDEN AND NOCATEE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 2726 8192 2720 8173 2704 8177 2706 8205 TIME...MOT...LOC 2015Z 020DEG 7KT 2717 8186
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:59 PM EDT | River Flood Warning | TBW | DeSoto | 5 days |
| Jun 13, 4:12 PM EDT | Special Weather Statement | TBW | Hillsborough | 33 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.